MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1726926
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot: 1020-0268-5902 on a vitros 5600 integrated system.The result was higher than expected when compared to a repeat result from the same sample obtained on the sites vitros 4600 chemistry system.Patient sample vitros amon result of 111.2 umol/l versus an expected result of 24.5 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros amon result was not reported out of the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot: 1020-0268-5902 on a vitros 5600 integrated system.The result was higher than expected when compared to a repeat result from the same sample obtained on the sites vitros 4600 chemistry system.A definitive assignable cause of the event could not be determined with the information provided.No quality control results to verify the performance of vitros amon lot: 1020-0268-5902 were provided and a reagent related issue could not be ruled out as a contributing factor of the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros amon lot: 1020-0268-5902.Microslide incubator contamination cannot be confirmed or ruled out as a contributor to the event.The customer did not process diagnostic precision testing as requested when this event was reported on 19 dec 2025.However, the customer had previously reported a higher-than-expected vitros amon result on (b)(6) 2025 as documented in (b)(4), at which time the vitros 5600 system was optimized and precision testing was acceptable both before and after the optimization.For the current event on 19 dec 2025, feedback was provided on (b)(6) 2025 stating that an ortho field engineer (fe) went to the customer site and replaced the incubation plate and belt, adjusted the dispense blade, then calibrated vitros amon lot: 1020-0268-5902 and processed quality control (qc) fluids.However, it is unable to be determined if the issue was isolated to the vitros 5600 system, as no data was provided to support the performance after the current service actions.Additionally, the patient sample had been repeated on the vitros 5600 instrument and produced an acceptable result prior to any actions being taken on the system.Lastly, the vitros 5600 system was determined to be in acceptable working order following the previous unexpected vitros amon result that occurred approximately two weeks prior to this most recent event.Pre-analytical sample processing could not be ruled out as a contributing factor to the event.As previously documented in (b)(4), the customer was not following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24084720
Report Number1319809-2026-00002
Device Sequence Number15896648
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public(01)10758750000012(17)270101(11)250713(10)102002685902
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1726926
Device Lot Number1020-0268-5902
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown